Alert archive / Oklahoma / River Flood Warnings in 2016
River Flood Warning 8, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Apr 30, 2016, 2:52 AM CDT for LeFlore County, Oklahoma. It took effect at Apr 30, 2016, 9:04 AM CDT. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2016, 2:52 AM CDT (07:52 UTC)
- In effect from
- Apr 30, 2016, 9:04 AM CDT
- Expired
- May 1, 2016, 1:51 AM CDT
- In force
- 17 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 35 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Poteau River near Poteau (PTAO2).
- Action stage
- 24 ft
- Minor stage
- 24 ft
- Moderate stage
- 26 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07249000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
303 WGUS44 KTSA 300752 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 252 AM CDT SAT APR 30 2016 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Poteau River near Poteau affecting Le Flore County. Poteau River near Panama affecting Le Flore County. OKC079-301552- /O.NEW.KTSA.FL.W.0008.160430T1720Z-160501T0651Z/ /PTAO2.1.ER.160430T1720Z.160430T1800Z.160501T0051Z.NO/ 252 AM CDT SAT APR 30 2016 The National Weather Service in Tulsa has issued a * Flood Warning for The Poteau River near Poteau * from this afternoon to late tonight, or until the warning is cancelled. * At 2:45 AM Saturday, the stage was 19.03 feet. * Flood stage is 24.0 feet. * Minor flooding is forecast. * Forecast...The Poteau River near Poteau is expected to rise above flood stage this afternoon and continue to rise to near 24.5 feet by this afternoon. The river is expected to fall below flood stage this evening. * Impact...At 24.0 feet, minor valley flooding affects croplands and farm roads from southeast of Poteau to the mouth of Brazil Creek. && LAT...LON 3513 9468 3495 9471 3495 9461 3506 9454 3513 9456 $$ OKC079-301552- /O.NEW.KTSA.FL.W.0009.160430T2200Z-160503T0600Z/ /PANO2.1.ER.160430T2200Z.160501T1800Z.160503T0000Z.NO/ 252 AM CDT SAT APR 30 2016 The National Weather Service in Tulsa has issued a * Flood Warning for The Poteau River near Panama * from this afternoon to late Monday night, or until the warning is cancelled. * At 2:30 AM Saturday, the stage was 22.61 feet. * Flood stage is 29.0 feet. * Minor flooding is forecast. * Forecast...The Poteau River near Panama is expected to rise above flood stage late this afternoon and continue to rise to near 32.8 feet by early Sunday afternoon. The river is expected to fall below flood stage Monday evening. * Impact...At 33.0 feet, moderate flooding of agricultural lands occurs between Shady Point and Arkoma. Williams Road east of Panama and some local farm roads are flooded. && LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449 $$
3 follow-up statements
266 WGUS84 KTSA 301406 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 906 AM CDT SAT APR 30 2016 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Poteau affecting Le Flore County. OKC079-302206- /O.EXT.KTSA.FL.W.0008.160430T1404Z-160501T0112Z/ /PTAO2.1.ER.160430T1202Z.160430T1500Z.160430T1912Z.NO/ 906 AM CDT SAT APR 30 2016 The Flood Warning continues for The Poteau River near Poteau. * until this evening, or until the warning is cancelled. * At 8:45 AM Saturday, the stage was 24.78 feet. * Flood stage is 24.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The Poteau River near Poteau will continue rising to near 25.5 feet late this morning. The river is expected to fall below flood stage this afternoon. * Impact...At 26.0 feet, moderate valley flooding affects croplands and farm roads from southeast of Poteau to the mouth of Brazil Creek. && LAT...LON 3513 9468 3495 9471 3495 9461 3506 9454 3513 9456 $$
752 WGUS84 KTSA 301913 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 213 PM CDT SAT APR 30 2016 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Poteau affecting Le Flore County. Poteau River near Panama affecting Le Flore County. OKC079-010240- /O.EXT.KTSA.FL.W.0008.000000T0000Z-160501T0240Z/ /PTAO2.1.ER.160430T1202Z.160430T1615Z.160430T2040Z.NO/ 213 PM CDT SAT APR 30 2016 ...Flood Warning extended until this evening... The Flood Warning continues for The Poteau River near Poteau. * until this evening, or until the warning is cancelled. * At 1:45 PM Saturday, the stage was 24.93 feet. * Flood stage is 24.0 feet. * Minor flooding is occurring. * Forecast...The Poteau River near Poteau will continue falling to below flood stage by late this afternoon. * Impact...At 24.0 feet, minor valley flooding affects croplands and farm roads from southeast of Poteau to the mouth of Brazil Creek. && LAT...LON 3513 9468 3495 9471 3495 9461 3506 9454 3513 9456 $$ OKC079-010312- /O.EXT.KTSA.FL.W.0009.000000T0000Z-160502T1121Z/ /PANO2.2.ER.160430T1445Z.160501T1200Z.160502T0521Z.NO/ 213 PM CDT SAT APR 30 2016 The Flood Warning continues for The Poteau River near Panama. * until Monday morning, or until the warning is cancelled. * At 1:30 PM Saturday, the stage was 30.37 feet. * Flood stage is 29.0 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Forecast...The Poteau River near Panama will continue rising to near 33.0 feet Sunday morning. The river is expected to fall below flood stage Monday before dawn . * Impact...At 33.0 feet, moderate flooding of agricultural lands occurs between Shady Point and Arkoma. Williams Road east of Panama and some local farm roads are flooded. && LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449 $$
539 WGUS84 KTSA 010131 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 831 PM CDT SAT APR 30 2016 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Poteau River near Poteau affecting Le Flore County. OKC079-010201- /O.CAN.KTSA.FL.W.0008.000000T0000Z-160501T0240Z/ /PTAO2.1.ER.160430T1202Z.160430T1615Z.160430T2151Z.NO/ 831 PM CDT SAT APR 30 2016 The Flood Warning is cancelled for The Poteau River near Poteau. * At 7:45 PM Saturday, the stage was 22.86 feet. * Flood stage is 24.0 feet. * The river fell below flood stage late this afternoon. * Forecast...The Poteau River near Poteau will continue falling and remain below flood stage. * Impact...At 24.0 feet, minor valley flooding affects croplands and farm roads from southeast of Poteau to the mouth of Brazil Creek. && LAT...LON 3513 9468 3495 9471 3495 9461 3506 9454 3513 9456 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Apr 29, 11:33 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Apr 29, 11:33 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 1133 PM CDT FRI APR 29 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Convection will continue moving eastward across western AR sites over the next few hours with low clouds and patchy fog then spreading across the region. Flight conditions will be impacted by ceilings through Saturday morning before VFR conditions return later in the day. && .PREV DISCUSSION... /ISSUED 845 PM CDT FRI APR 29 2016/ DISCUSSION... Line of thunderstorms currently extends from near Coffeyville to McAlester and then south to near Durant. This activity is expected to clear much of eastern Oklahoma by 06z and the remainder of the forecast area by 10z. Have been seeing wind gusts of 40 to 50 behind the storms across northeast Oklahoma as a wake low has developed behind the squall line. Still a threat for severe storms across extreme southeast Oklahoma over the next couple of hours as conditions remain favorable in the vicinity of the warm front near the red river. These storms would be capable of producing large hail, damaging winds and possibly a tornado. Heavy rain is also possible in a short period of time with the stronger storms. This could lead to flash flooding. Have made some adjustments to the pops for tonight to account for the latest timing of the line of thunderstorms. TSA Watches/Warnings/Advisories... OK...Flash Flood Watch until 7 AM CDT Saturday for OKZ049-053-070>076. AR...Flash Flood Watch until 7 AM CDT Saturday for ARZ029. && .PRELIMINARY POINT TEMPS/POPS... TUL 58 76 49 72 / 20 10 10 10 FSM 64 81 54 78 / 90 30 10 10 MLC 61 77 53 74 / 20 20 0 0 BVO 56 74 47 70 / 20 10 10 10 FYV 61 77 49 71 / 90 30 10 10 BYV 62 79 51 73 / 90 30 10 10 MKO 60 77 50 72 / 70 20 10 10 MIO 60 76 48 70 / 80 20 10 10 F10 59 76 51 71 / 20 10 0 0 HHW 64 81 55 79 / 80 30 10 0 && .TSA Watches/Warnings/Advisories... OK...Flash Flood Watch until 7 AM CDT Saturday for OKZ049-053-070>076. AR...Flash Flood Watch until 7 AM CDT Saturday for ARZ029. && AVIATION...07
Hazardous weather outlook, Apr 29, 4:46 PM CDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 446 PM CDT FRI APR 29 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 446 PM CDT FRI APR 29 2016 ...SEVERE WEATHER AND HEAVY RAINFALL POTENTIAL CONTINUES THROUGH TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA INTO WEST-CENTRAL ARKANSAS. FLASH FLOOD. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. DISCUSSION... THUNDERSTORMS ARE EXPECTED INCREASE IN COVERAGE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THE EVENING HOURS AND CONTINUE INTO THE OVERNIGHT HOURS AHEAD OF A COLD FRONT FORECAST TO MOVE INTO THE REGION LATE TONIGHT. INCREASING INSTABILITY AND WIND SHEAR AHEAD OF THE COLD FRONT OUT WEST WILL AID IN A CONTINUING POTENTIAL FOR SEVERE THUNDERSTORMS ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON INTO THE OVERNIGHT HOURS. LARGE HAIL ALONG WITH A DAMAGING WIND POTENTIAL LOOK TO BE THE MAIN HAZARDS FOR MUCH OF EASTERN OKLAHOMA AND ALSO NORTHWEST ARKANSAS. A NEARLY STATIONARY WARM FRONT REMAINS ACROSS SOUTHEAST OKLAHOMA LATE THIS AFTERNOON. SOUTH OF THIS BOUNDARY...GREATER LOW LEVEL MOISTURE AND INSTABILITY WILL ALLOW FOR AN INCREASED TORNADO POTENTIAL AS WELL AS A LARGE HAIL AND DAMAGING WIND POTENTIAL THROUGH THIS EVENING FOR PARTS OF SOUTHEAST OKLAHOMA...MAINLY SOUTH OF A MCALESTER TO POTEAU LINE. PERIODS OF HEAVY RAINFALL ARE ALSO FORECAST ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH TONIGHT. ADDITIONAL RAINFALL OF AROUND A HALF INCH TO GREATER THAN ONE INCH ON TOP OF RAINS THAT FELL THIS MORNING WILL HELP TO CREATE POSSIBLE FLASH FLOODING CONDITIONS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF EAST CENTRAL AND SOUTHEAST OKLAHOMA AS WELL AS PARTS OF WEST CENTRAL ARKANSAS INTO SATURDAY MORNING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL. MONDAY THROUGH THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... SHOWERS AND THUNDERSTORMS ARE FORECAST TO BE ONGOING ACROSS PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS SATURDAY MORNING AS A COLD FRONT CONTINUES TO PUSH ACROSS THE REGION. INSTABILITY AHEAD OF THE FRONT WILL ALLOW FOR AT LEAST A LIMITED SEVERE WEATHER POTENTIAL TO REMAIN THROUGH THE MORNING HOURS. THE FRONT IS FORECAST TO EXIT THE REGION SATURDAY AFTERNOON WITH PRECIPITATION CHANCES TAPERING OFF WITH THE EXITING FRONT. ADDITIONAL THUNDERSTORM CHANCES QUICKLY RETURN SUNDAY NIGHT AND MONDAY AS ANOTHER UPPER LEVEL LOW PRESSURE SYSTEM MOVES THROUGH THE PLAINS. BEHIND THIS NEXT SYSTEM...A RIDGE OF HIGH PRESSURE LOOKS TO MOVE INTO THE CENTRAL UNITED STATES WITH MORE QUIET WEATHER FOR THE MIDDLE PART OF NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Apr 29, 9:36 PM CDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
936 PM CDT FRI APR 29 2016
ARZ001-010-OKZ063-068-069-072-074>076-300315-
WASHINGTON AR-BENTON AR-ADAIR OK-HASKELL OK-CHEROKEE OK-DELAWARE OK-
SEQUOYAH OK-LATIMER OK-LE FLORE OK-
936 PM CDT FRI APR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BENTON...WEST CENTRAL
WASHINGTON...SEQUOYAH...SOUTHEASTERN DELAWARE...CENTRAL LE FLORE...
EASTERN LATIMER...EASTERN CHEROKEE...ADAIR AND EASTERN HASKELL
COUNTIES UNTIL 1015 PM CDT...
AT 936 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES WEST OF OAKS TO 3 MILES SOUTHEAST OF YANUSH.
MOVEMENT WAS NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
TAHLEQUAH... SILOAM SPRINGS...
SALLISAW... STILWELL...
STIGLER... MULDROW...
GENTRY... GRAVETTE...
SPIRO... DECATUR...
WESTVILLE... VIAN...
PANAMA... TALIHINA...
WISTER... WEST SILOAM SPRINGS...
COLCORD... KANSAS...
KEOTA... RED OAK...
THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 290 AND
319.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN
OKLAHOMA.
LAT...LON 3647 9435 3478 9472 3472 9526 3540 9510
3546 9505 3546 9508 3629 9489
TIME...MOT...LOC 0236Z 237DEG 41KT 3616 9489 3468 9526Special weather statement, Apr 29, 11:59 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1159 PM CDT FRI APR 29 2016
ARZ019-020-029-300545-
CRAWFORD AR-SEBASTIAN AR-FRANKLIN AR-
1159 PM CDT FRI APR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...NORTHEASTERN SEBASTIAN
AND SOUTHEASTERN CRAWFORD COUNTIES UNTIL 1245 AM CDT...
AT 1159 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTH OF DYER TO 3 MILES NORTHEAST OF BLOOMER
TO 2 MILES NORTH OF BURNVILLE. MOVEMENT WAS EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
OZARK... CHARLESTON...
GREENWOOD... MULBERRY...
ALTUS... BRANCH...
DENNING... WIEDERKEHR VILLAGE...
FORT CHAFFEE... BLOOMER...
CAULKSVILLE... PLEASANT HILL...
CRAVENS... LONELM...
JETHRO... BARNES...
PARADISE... CECIL...
TONEY... VESTA...
THIS INCLUDES INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 24 AND
41.
LAT...LON 3538 9376 3542 9381 3531 9381 3532 9392
3523 9392 3523 9402 3521 9403 3520 9421
3531 9415 3547 9415 3569 9375 3544 9371
TIME...MOT...LOC 0459Z 248DEG 24KT 3543 9411 3533 9409 3522 9418The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:09 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 36 min |
| Apr 29, 7:24 PM CDT | Special Weather Statement | TSA | Wagoner | 36 min |
| Apr 29, 7:33 PM CDT | Special Weather Statement | TSA | Pittsburg | 42 min |
| Apr 29, 8:02 PM CDT | Special Weather Statement | TSA | McIntosh, Pittsburg, Wagoner | 43 min |
| Apr 29, 8:08 PM CDT | Special Weather Statement | TSA | Pittsburg | 37 min |
| Apr 29, 8:43 PM CDT | Special Weather Statement | TSA | Cherokee, Haskell, Latimer, Muskogee | 47 min |
| Apr 29, 9:36 PM CDT | Special Weather Statement | TSA | Adair, Haskell, LeFlore, Sequoyah | 39 min |
| Apr 30, 2:52 AM CDT | River Flood Warning | TSA | LeFlore | 70 hr |
| Apr 30, 3:11 PM CDT | River Flood Advisory | TSA | Pushmataha | 36 hr |
Nearby
River Flood Warnings in Oklahoma, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.